Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 842, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Dec 13, 2001, 9:13 PM CST for Forrest County, Lamar County, Mississippi. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Dec 13, 2001, 9:13 PM CST (03:13 UTC)
- Expired
- Dec 13, 2001, 10:00 PM CST
- In force
- 47 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Forrest County, MS, Lamar County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 13, 9:20 PM CST | Thunderstorm Wind | Hattiesburg, MS | A few trees were knocked down in the vicinity of highway 49. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 13, 8:15 PM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 3.2 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1583 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 452 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 174 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 2.4
- Supercell composite
- 9.4
The text
As transmitted, in the capitals the NWS used until 2016.
155
WUUS54 KJAN 140314
SVRJAN
MSC035-073-140400-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
913 PM CST THU DEC 13 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LAMAR COUNTY IN SOUTHEAST MISSISSIPPI
FORREST COUNTY IN SOUTHEAST MISSISSIPPI
* UNTIL 1000 PM CST
* AT 913 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER LUMBERTON...OR 7 MILES SOUTH OF
PURVIS...MOVING NORTHEAST AT 50 MPH.
* THE SEVERE THUNDERSTORM WILL...
BE NEAR HATTIESBURG AT 930 PM CST
BE NEAR PETAL AT 935 PM CST
A TORNADO WATCH IS ALSO IN EFFECT. TORNADOES CAN DEVELOP SUDDENLY
FROM SEVERE THUNDERSTORMS.
DAMAGING WINDS AND TORRENTIAL RAINS ARE LIKELY. GO INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS.
LAT...LON 3106 8952 3100 8925 3110 8915 3140 8915
3144 8928What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 13, 9:05 PM CST, 8 minutes earlier.
Area forecast discussion, Dec 13, 9:05 PM CST, 8 minutes before
AREA FORECAST DISCUSSION...UPDATED... NATIONAL WEATHER SERVICE JACKSON MS 905 PM CST THU DEC 13 2001 HAVE UPDATED THE ZONES TO REFLECT THE CANCELLATION OF TORNADO WATCH FOR CENTRAL AND PORTIONS OF SOUTH. ALSO HAVE THE ACTIVITY DIMINISHING FROM WEST TO EAST. .JAN... MS...FFA ALONG/NW OF A MERIDIAN-MONTICELLO LINE THROUGH MIDNIGHT. LA...FFA ALL NE ZONES THROUGH MIDNIGHT. AR...FFA ALL EXTREME SE ZONES THROUGH MIDNIGHT. 17
In the hours before
Special weather statement, Dec 13, 6:56 PM CST, 2 hours 17 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 141200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 656 PM CST THU DEC 13 2001 ...THUNDERSTORMS... A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE ACROSS EASTERN AND SOUTHERN MISSISSIPPI MAINLY ALONG AND EAST OF A GRENADA...JACKSON... NATCHEZ...LINE THROUGH MIDNIGHT. THE PRIMARY THREAT OF SEVERE WEATHER WILL BE FROM DAMAGING STRAIGHT-LINE WINDS AND HAIL UP TO THE SIZE OF QUARTERS. HOWEVER...THUNDERSTORMS ARE DEVELOPING AHEAD OF THIS MAIN LINE...AND THESE STORMS WILL BE CAPABLE OF ROTATING...WITH THE POTENTIAL OF PRODUCING AN ISOLATED TORNADO OR TWO. THE ENTIRE THREAT OF SEVERE WEATHER WILL END ACROSS THE REGION BY 2 AM FRIDAY AS A COLD FRONT MOVES ACROSS THE REGION. RESIDENTS ARE URGED TO REMAIN ALERT TONIGHT. THESE STORMS HAVE DOWNED NUMEROUS TREES AND POWER LINES IN EASTERN LOUISIANA AND WESTERN MISSISSIPPI...AS WELL AS PRODUCING LARGE HAIL. ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NECESSARY THIS AFTERNOON AND TONIGHT. ...FLOODING... A FLASH FLOOD WATCH CONTINUES TO BE IN EFFECT THROUGH TONIGHT FOR AREAS GENERALLY WEST OF A MERIDIAN TO RALEIGH TO MONTICELLO LINE. MANY RIVERS AND CREEKS WILL REMAIN NEAR BANK FULL AND FLOODING HAS OCCURRED AT SOME LOCATIONS. THE THREAT FOR ADDITIONAL FLOODING WILL BE ENHANCED AS MORE SHOWERS AND THUNDERSTORMS DEVELOP THIS AFTERNOON AND PRODUCE HEAVY RAIN OVER SATURATED GROUND. IF YOU LIVE IN FLOOD PRONE AREAS...KEEP ADVISED OF THE LATEST WEATHER INFORMATION BY LISTENING TO NOAA WEATHER RADIO. BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR WARNINGS ARE ISSUED LATER TODAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Local storm report, Dec 13, 7:00 PM CST, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
700 PM CST THU DEC 13 2001
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0640 PM YAZOO CITY MS WIND DAMAGE
12/13/01 YAZOO P.D. REPORTED TREES
DOWN.
0635 PM MADISON MS WIND DAMAGE
12/13/01 MADISON S.O. REPORTED TREES DOWN
IN FAIRFIELD
SUBDIVISION.
0530 PM VICKSBURG MS WIND DAMAGE
12/13/01 WARREN S.O. REPORTED TREES
DOWN.Special weather statement, Dec 13, 7:16 PM CST, 1 hour 57 minutes before
WATCH NOTIFICATION FOR TORNADO WATCH 847...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 716 PM CST THU DEC 13 2001 LAZ016-023>026-MSZ027-035-036-040>042-047-060-140400- THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELED A PORTION OF TORNADO WATCH 847. COUNTIES AND PARISHES CANCELED INCLUDE: IN NORTHEAST LOUISIANA: MADISON LA...FRANKLIN LA...TENSAS...CATAHOULA...CONCORDIA... IN NORTH MISSISSIPPI: CARROLL... IN CENTRAL MISSISSIPPI: HUMPHREYS...HOLMES...ISSAQUENA...SHARKEY...YAZOO...WARREN... IN SOUTH MISSISSIPPI: ADAMS... THIS INCLUDES THE CITIES OF...BELZONI...CARROLLTON...HARRISONBURG... LEXINGTON...MAYERSVILLE...NATCHEZ...ROLLING FORK...ST JOSEPH... TALLULAH...VICKSBURG...VIDALIA...WINNSBORO...YAZOO CITY... MSZ028>033-037>039-043>046-048>059-061>066-072>074-140400- TORNADO WATCH 847 REMAINS VALID UNTIL 1000 PM CST THURSDAY FOR THE FOLLOWING COUNTIES: IN NORTH MISSISSIPPI: MONTGOMERY...WEBSTER...CLAY...LOWNDES...CHOCTAW...OKTIBBEHA... IN CENTRAL MISSISSIPPI: ATTALA...WINSTON...NOXUBEE...MADISON MS...LEAKE...NESHOBA...KEMPER... HINDS...RANKIN...SCOTT...NEWTON...LAUDERDALE...CLAIBORNE...COPIAH... SIMPSON...SMITH...JASPER...CLARKE...JEFFERSON... IN SOUTH MISSISSIPPI: FRANKLIN MS...LINCOLN...LAWRENCE...JEFFERSON DAVIS...COVINGTON... JONES...MARION...LAMAR...FORREST... THIS INCLUDES THE CITIES OF...ACKERMAN...BAY SPRINGS...BRANDON... BROOKHAVEN...CANTON...CARTHAGE...COLLINS...COLUMBIA...COLUMBUS... DE KALB...DECATUR...EUPORA...FAYETTE...FOREST...HATTIESBURG... HAZLEHURST...JACKSON...KOSCIUSKO...LAUREL...LOUISVILLE...MACON... MEADVILLE...MENDENHALL...MERIDIAN...MONTICELLO...PHILADELPHIA... PORT GIBSON...PRENTISS...PURVIS...QUITMAN...RALEIGH...STARKVILLE... WEST POINT...WINONA...
Local storm report, Dec 13, 7:23 PM CST, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
723 PM CST THU DEC 13 2001
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0640 PM YAZOO CITY MS WIND DAMAGE
12/13/01 YAZOO P.D. REPORTED TREES
DOWN.
0635 PM MADISON MS WIND DAMAGE
12/13/01 MADISON S.O. REPORTED TREES DOWN
IN FAIRFIELD
SUBDIVISION.
0530 PM VICKSBURG MS WIND DAMAGE
12/13/01 WARREN S.O. REPORTED TREES
DOWN.
0705 PM TCHULA MS FLOODING
12/13/01 HOLMES S.O. REPORTED SEVERAL
STREETS FLOODED.
0700 PM 11NE BRANDON MS WIND DAMAGE
12/13/01 RANKIN S.O. REPORTED TREES DOWN
ON A HOUSE IN PISGAH.Special weather statement, Dec 13, 8:45 PM CST, 28 minutes before
WATCH NOTIFICATION FOR TORNADO WATCH 847...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 845 PM CST THU DEC 13 2001 MSZ028>033-037>039-043>046-048>050-053>055-059-061>063-140400- THE NATIONAL WEATHER SERVICE IN JACKSON HAS CLEARED A PORTION OF TORNADO WATCH 847. COUNTIES CLEARED INCLUDE: IN NORTH MISSISSIPPI: MONTGOMERY...WEBSTER...CLAY...LOWNDES...CHOCTAW...OKTIBBEHA... IN CENTRAL MISSISSIPPI: ATTALA...WINSTON...NOXUBEE...MADISON MS...LEAKE...NESHOBA...KEMPER... HINDS...RANKIN...SCOTT...CLAIBORNE...COPIAH...SIMPSON...JEFFERSON... IN SOUTH MISSISSIPPI: FRANKLIN...LINCOLN...LAWRENCE... THIS INCLUDES THE CITIES OF...ACKERMAN...BRANDON...BROOKHAVEN... CANTON...CARTHAGE...COLUMBUS...DE KALB...EUPORA...FAYETTE...FOREST... HAZLEHURST...JACKSON...KOSCIUSKO...LOUISVILLE...MACON...MEADVILLE... MENDENHALL...MONTICELLO...PHILADELPHIA...PORT GIBSON...STARKVILLE... WEST POINT...WINONA... MSZ051-052-056>058-064>066-072>074-140400- TORNADO WATCH 847 REMAINS VALID UNTIL 1000 PM CST THURSDAY FOR THE FOLLOWING COUNTIES: IN CENTRAL MISSISSIPPI: NEWTON...LAUDERDALE...SMITH...JASPER...CLARKE... IN SOUTH MISSISSIPPI: JEFFERSON DAVIS...COVINGTON...JONES...MARION...LAMAR...FORREST... THIS INCLUDES THE CITIES OF...BAY SPRINGS...COLLINS...COLUMBIA... DECATUR...HATTIESBURG...LAUREL...MERIDIAN...PRENTISS...PURVIS... QUITMAN...RALEIGH...
Special weather statement, Dec 13, 8:45 PM CST, 28 minutes before
WATCH NOTIFICATION FOR TORNADO WATCH 847...UPDATED...COR WORDING NATIONAL WEATHER SERVICE JACKSON MS 845 PM CST THU DEC 13 2001 MSZ028>033-037>039-043>046-048>050-053>055-059-061>063-140400- THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELED A PORTION OF TORNADO WATCH 847. COUNTIES CANCELED INCLUDE: IN NORTH MISSISSIPPI: MONTGOMERY...WEBSTER...CLAY...LOWNDES...CHOCTAW...OKTIBBEHA... IN CENTRAL MISSISSIPPI: ATTALA...WINSTON...NOXUBEE...MADISON MS...LEAKE...NESHOBA...KEMPER... HINDS...RANKIN...SCOTT...CLAIBORNE...COPIAH...SIMPSON...JEFFERSON... IN SOUTH MISSISSIPPI: FRANKLIN...LINCOLN...LAWRENCE... THIS INCLUDES THE CITIES OF...ACKERMAN...BRANDON...BROOKHAVEN... CANTON...CARTHAGE...COLUMBUS...DE KALB...EUPORA...FAYETTE...FOREST... HAZLEHURST...JACKSON...KOSCIUSKO...LOUISVILLE...MACON...MEADVILLE... MENDENHALL...MONTICELLO...PHILADELPHIA...PORT GIBSON...STARKVILLE... WEST POINT...WINONA... MSZ051-052-056>058-064>066-072>074-140400- TORNADO WATCH 847 REMAINS VALID UNTIL 1000 PM CST THURSDAY FOR THE FOLLOWING COUNTIES: IN CENTRAL MISSISSIPPI: NEWTON...LAUDERDALE...SMITH...JASPER...CLARKE... IN SOUTH MISSISSIPPI: JEFFERSON DAVIS...COVINGTON...JONES...MARION...LAMAR...FORREST... THIS INCLUDES THE CITIES OF...BAY SPRINGS...COLLINS...COLUMBIA... DECATUR...HATTIESBURG...LAUREL...MERIDIAN...PRENTISS...PURVIS... QUITMAN...RALEIGH...
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 13, 6:11 PM CST | Tornado Warning | JAN | Hinds, Madison | 49 min |
| Dec 13, 6:13 PM CST | Severe Thunderstorm Warning | JAN | Rankin | 62 min |
| Dec 13, 6:15 PM CST | Severe Thunderstorm Warning | JAN | Yazoo | 45 min |
| Dec 13, 6:28 PM CST | Severe Thunderstorm Warning | JAN | Jefferson | 47 min |
| Dec 13, 6:34 PM CST | Severe Thunderstorm Warning | JAN | Simpson | 41 min |
| Dec 13, 6:49 PM CST | Severe Thunderstorm Warning | JAN | Franklin | 46 min |
| Dec 13, 6:52 PM CST | Severe Thunderstorm Warning | JAN | Holmes | 28 min |
| Dec 13, 6:54 PM CST | Tornado Warning | JAN | Rankin, Scott | 66 min |
| Dec 13, 6:54 PM CST | Tornado Warning | JAN | Leake | 66 min |
| Dec 13, 6:57 PM CST | Severe Thunderstorm Warning | JAN | Marion | 33 min |
| Dec 13, 7:01 PM CST | Severe Thunderstorm Warning | JAN | Attala | 44 min |
| Dec 13, 7:22 PM CST | Severe Thunderstorm Warning | JAN | Smith | 38 min |
| Dec 13, 7:34 PM CST | Severe Thunderstorm Warning | JAN | Neshoba, Winston | 46 min |
| Dec 13, 7:34 PM CST | Severe Thunderstorm Warning | JAN | Newton | 46 min |
| Dec 13, 7:55 PM CST | Severe Thunderstorm Warning | JAN | Lamar, Marion | 50 min |
| Dec 13, 8:30 PM CST | Severe Thunderstorm Warning | JAN | Forrest, Jones | 45 min |
| Dec 13, 9:30 PM CST | Flash Flood Warning | JAN | Forrest, Jones, Lamar | 90 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.